HomeClinical ToolsCRB-65

🫁 CRB-65 Score (Pneumonia, Community)

Assess community-acquired pneumonia severity without labs using CRB-65.

Clinical takeaway

No blood tests required (unlike CURB-65).

Loading calculator…
Share on XLinkedInWhatsAppEmail

Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.

When to use

Primary-care/community triage of pneumonia.

How it works

1 point each: Confusion, RR ≥ 30, low BP, Age ≥ 65. 0 low, 1–2 intermediate, 3–4 high.

Key points

  • No blood tests required (unlike CURB-65).
  • Score 0 may allow home treatment.
  • Combine with oxygen saturation and judgement.

References

Decision support for licensed clinicians only; not a substitute for clinical judgement, diagnosis or local protocols.

Worked calculation

The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.

Confusion (new)No
Respiratory rate ≥ 30No
SBP < 90 or DBP ≤ 60No
Age ≥ 65No

CRB-650/4

  • DispositionLow (~<1% mortality) — consider home treatment
Confusion (new)Yes (+1)
Respiratory rate ≥ 30Yes (+1)
SBP < 90 or DBP ≤ 60Yes (+1)
Age ≥ 65Yes (+1)

CRB-654/4

  • DispositionHigh — urgent hospital admission

Frequently asked questions

What is CRB-65 Score (Pneumonia, Community)?
Assess community-acquired pneumonia severity without labs using CRB-65.
How is CRB-65 Score (Pneumonia, Community) calculated? What is the core formula?
1 point each: Confusion, RR ≥ 30, low BP, Age ≥ 65. 0 low, 1–2 intermediate, 3–4 high.
When is CRB-65 Score (Pneumonia, Community) used?
Primary-care/community triage of pneumonia.
What are the key clinical points for CRB-65 Score (Pneumonia, Community)?
No blood tests required (unlike CURB-65). Score 0 may allow home treatment. Combine with oxygen saturation and judgement.
What are the limits and cautions when using CRB-65 Score (Pneumonia, Community)?
For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
How is CRB-65 Score (Pneumonia, Community) calculated in practice? Can you show a worked example?
Inputs: Confusion (new) No, Respiratory rate ≥ 30 No, SBP < 90 or DBP ≤ 60 No, Age ≥ 65 No → Result: CRB-65 0 /4(Disposition: Low (~<1% mortality) — consider home treatment) Inputs: Confusion (new) Yes (+1), Respiratory rate ≥ 30 Yes (+1), SBP < 90 or DBP ≤ 60 Yes (+1), Age ≥ 65 Yes (+1) → Result: CRB-65 4 /4(Disposition: High — urgent hospital admission)

Other tools

🫁 CURB-65🫁 A–a gradient🚬 Pack-years🫁 P/F ratio

中文版 →